Flash Flood, Mohave
- When
- July 24, 1:40 PM MST to 2:10 PM MST
- Where
- Mohave County, Peach Spgs
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.530, -113.430
Highway 66 was flooded near Peach Springs.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 24, 9:45 AM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PDT TUE JUL 24 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL SPREAD INTO THE SOUTHERN SIERRA AND CENTRAL NEVADA TODAY...THEN LINGER OVER THE REGION THE REST OF THE WEEK. THIS WILL PROVIDE FUEL FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && .UPDATE...VERY MOIST AIRMASS CURRENTLY OVER SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA ALONG WITH VERY UNSTABLE CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS BY THIS AFTERNOON. CURRENT MODIFIED SOUNDINGS FOR THE SOUTHERN PORTIONS OF THE CWA ARE SHOWING CAPE VALUES OVER 3000 J/KG ALONG WITH LI VALUES AROUND -4/-6. PW VALUES CURRENTLY RUNNING BETWEEN 1.25 AND 1.50 INCHES IN SOUTHERN NEVADA WITH NEARLY 2.00 INCHES APPROACHING THE FAR SOUTHERN AREAS OF THE CWA. SOUNDING WAS ALSO SHOWING THAT THE MID LEVEL CAP THAT WAS APPARENT ON YESTERDAYS SOUNDING HAS DISSIPATED ALLOWING UNINHIBITED UPWARD MOTION. WINDS THROUGH 500 MB ARE ALSO RELATIVELY LIGHT AND DO EXPECT STORMS TO BE SLOW MOVERS. ALTHOUGH THERE IS STILL NO APPARENT TRIGGER FOR A WIDESPREAD OUTBREAK ANY OUTFLOW BOUNDARIES FROM ISOLATED THUNDERSTORMS WILL ALLOW FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE EASTERN 2/3S OF THE CWA. .PREVIOUS DISCUSSION...313 AM PDT...SHORT TERM...AREA RADARS SHOWED THUNDERSTORMS CONTINUING OVER NORTHERN MOHAVE COUNTY...SOUTHERN LINCOLN COUNTY...AND LAKE MEAD. THESE STORMS APPEAR TO HAVE BEEN TRIGGERED BY OUTFLOW BOUNDARIES /AT LEAST TWO/ THAT WERE EJECTED FROM THE THUNDERSTORM COMPLEX OVER SOUTHWEST ARIZONA /WHICH HAS SINCE DISSIPATED/. PRIMARY CONCERN IN THE VERY SHORT TERM IS NUISANCE FLOODING...AND STILL HAVE FLOOD ADVISORIES GOING FOR A COUPLE OF AREAS. CANCELLED THE FLASH FLOOD WATCH DUE TO THE DISSIPATION OF THE SOUTHWEST ARIZONA COMPLEX. NEITHER SATELLITE NOR THE MODELS SHOW ANY WELL DEFINED FEATURE UPSTREAM...SO KEPT CHANCE POPS GOING IN MOST AREAS THROUGH THE PERIOD WITH THE DEEP MOISTURE IN PLACE AND AFTERNOON HEATING PLUS LEFTOVER OUTFLOW BOUNDARIES TO SERVE AS TRIGGERS. .LONG TERM...HIGH PRESSURE CENTERED JUST EAST OF THE FORECAST AREA WILL MOVE VERY LITTLE DURING THE EXTENDED...RESULTING IN LITTLE DAY TO DAY CHANGE FRIDAY THROUGH THE FIRST HALF OF NEXT WEEK. EXPECTING MOISTURE TO REMAIN OVER MOST OF THE FORECAST AREA WITH NO APPARENT MECHANISM TO SCOUR OUT MOISTURE DURING THE PERIOD...SO HAVE CONTINUED THE TREND OF KEEPING CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST FOR ALL ZONES WITH HEAVY RAIN ASSOCIATED WITH THE TSTMS REMAINING THE MAIN CONCERN. AN APPARENT FOCUSING MECHANISM FOR TSTMS WAS STILL ABSENT IN MEDIUM RANGE MODEL PROGS...SO HAVE LEFT POPS AT 20 PERCENT. TEMPERATURES WILL RISE SLIGHTLY OVER THE WEEKEND TO NORMAL/SLIGHTLY ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...EXPECTING THUNDERSTORMS DURING THE LATE AFTERNOON WITH PLENTY OF MOISTURE AND INSTABILITY. WINDS WILL REMAIN LIGHT OUTSIDE OF ANY CONVECTIVE ACTIVITY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG ALL APPROACH CORRIDORS TOMORROW AFTERNOON AND EVENING. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM ACTIVITY WILL DEVELOP AND EFFECT ALL PARTS OF THE FORECAST AREA TODAY WITH THE DAILY CYCLE OF AFTERNOON/EVENING STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS PERSISTING THROUGHOUT THE WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM NVZ015-022. .AZ...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM AZZ001-003/036 .CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM CAZ524-527. && GORELOW/MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 946 AM PDT TUE JUL 24 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-251315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 946 AM PDT TUE JUL 24 2007 /946 AM MST TUE JUL 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE...EXCESSIVELY UNSTABLE AIR AND LIGHT WINDS ALOFT OVER SOUTHERN NEVADA... NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA WILL BE FAVORABLE FOR HEAVY RAINFALL AND FLASH FLOODING AS SCATTERED THUNDERSTORMS DEVELOP ACROSS THESE AREAS THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT THE THREAT FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM COVERAGE BECOMES MORE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON. JGA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD HENDERSON 36.03N 115.00W
07/23/2007 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
WITH ISOLATED SECTIONS OF UP TO AN INCH.
&&
CBELLThe Las Vegas radar (KESX), 133 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
5 flash flood. Local standard time, as filed.
Highway 66 was flooded near Peach Springs.
Water was up to the door of a home in Golden Valley, and many cars were stuck in washes. Two men died when their truck was swept down a wash after they attempted to drive across it.
Water and debris over Stockton Hills Road in New Kingman-Butler.
Pierce Ferry Road closed due to flooding.
Two roads closed in Golden Valley due to flooding.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Mohave | 2007-07-24 | 67 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Mohave | 2007-07-24 | 45 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38685, 38690, 38696, 38692, 38698.